All County, All the Time Since 2010 MAKE THIS YOUR PRINCE EDWARD COUNTY HOME...PAGE!  Tuesday, November 24th, 2020

Health Unit confirms contaminated drugs in region

Multiple overdoses caused by strong opioids have taken place in Hastings and Prince Edward Counties and surrounding areas over the past several days, confirming the presence of contaminated drugs.

Over the past several months, local authorities have confirmed street drugs are being cut with high potency opioids, – likely to include fentanyl.
The health unit warns fentanyl can be disguised, pressed into counterfeit prescription pills, or cut into any other illicit drug, and those who use drugs should not use alone, should be aware of the signs of overdose, and should have access to a Naloxone kit.

Individuals having an opioid overdose will have one or more of the following signs or symptoms:
-the person is unresponsive or doesn’t wake up easily
-breathing is slow or not present
-nails and lips are blue
-the body is limp
-the person is choking or throwing up
-the person is making gurgling or snoring sounds, and
-the skin is cold and clammy.

An overdose is a medical emergency. Anyone that suspects or witnesses an overdose should:
call 9-1-1
Administer Naloxone/Narcan Kits (Lifesaver Kits), and
Stay with individual while waiting for paramedics to arrive.
Free Naloxone (overdose reversal) kits are available to current and past opioid users, as well as the family and friends of current or previous users. Kits are available at Hastings Prince Edward Public Health, and at participating pharmacies.

Filed Under: News from Everywhere Else

About the Author:

RSSComments (0)

Trackback URL

Comments are closed.

OPP reports
lottery winners
FIRE
SCHOOL
Elizabeth Crombie Christine Henden
Tony Scott Sharon Armitage

HOME     LOCAL     MARKETPLACE     COMMUNITY     CONTACT US
© Copyright Prince Edward County News countylive.ca 2020 • All rights reserved.